Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 3, 2021, 8:18 PM EDT for Huron County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 3, 2021, 9:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
County Huron County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS81 KCLE 040018 SPSCLE Special Weather Statement National Weather Service Cleveland OH 818 PM EDT Thu Jun 3 2021 OHZ009-019-040115- Huron-Erie- 818 PM EDT Thu Jun 3 2021 ...A FEW FUNNEL CLOUDS POSSIBLE THIS EVENING... A few funnel clouds remain possible through this evening. A funnel cloud was recently reported by the Erie County, OH Sheriff's Office. They typically hang down a few hundred feet from the cloud base and last only a few minutes before dissipating. In the rare case that a circulation did reach the ground...only minor damage would be expected. LAT...LON 4128 8274 4133 8251 4115 8237 4107 8270 TIME...MOT...LOC 0015Z 341DEG 2KT 4124 8260 $$ Kahn
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:42 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 3, 7:42 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 742 PM EDT Thu Jun 3 2021 ...00z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... A weak surface trough will linger across the region through Friday. High pressure will build from the southwest on Friday night and persist across the Ohio and Tennessee Valleys through the weekend. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 700 pm update... The only noteworthy adjustment we made with this evening near term forecast update...we added the potential of patchy to areas of fog later tonight where there was rainfall today and skies clear out. This fog potential will be mainly for central Ohio into NE Ohio and portions of NW PA. Otherwise, the showers and isolated storms will continue to slowly move out of our CWA this evening. Previous discussion... A surface trough across Western Ohio will propagate east across the region as a strong upper jet lifts northeast out of the region. Ahead of this trough, moisture advection and the left exit region of the upper jet has allowed for showers to persist across the region. Some breaks in the clouds has allowed for temperatures to creep a little higher and some added instability across the region has allowed for some thunder across the area. Rain will continue through the afternoon and evening hours. Rain has been efficient so far with brief downpours, bringing a few tenths quickly across the area. With storm motions decreasing slightly and persistent southwest to northeast direction of rain, will need to watch for some training and nuisance-type flooding where rain persists. As the trough slides east overnight with the upper level trough axis, conditions should dry across the region and have a dry forecast after midnight. For Friday, the surface trough will linger across the region and a weak shortwave aloft will ripple across the area, allowing for some isolated showers and have maintained some low PoPs for the eastern half of the area. Temperatures should improve to near or just above normal for Friday with clearing conditions through the day. Upper ridging and surface high pressure enter on Friday night and allow for dry conditions that will persist through the weekend. Lows will remain elevated in the lower 60s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The area will remain under the influence of a ridge this weekend, which will lead to increasing temperatures and dew points as return flow from the Gulf of Mexico develops. High temps will be in the mid 80s to around 90 degrees each day, although a few spots in the northwestern portion of the area may climb into the lower 90s on Sunday. Overnight lows will fall into the low to mid 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Ridging should remain in place over the area through at least the first half of the week and any chances of precipitation will hinge on an area of upper level low pressure that will be located over Texas or the Deep South by midweek. The low may intensify the return flow from the Gulf of Mexico, which would allow dew points to creep into the upper 60s and may provide sufficient instability for diurnal shower and thunderstorm development each afternoon and evening, with the best chance Tuesday onward. A few guidance members indicate some weak pieces of energy moving across the area which may provide a trigger for shower and thunderstorm development during this time, so decided to go with broad slight chance to chance PoPs until there is more model agreement on the synoptic setup. Above normal temperatures will linger through the majority of the week, with highs in the mid 80s to lower 90s. Overnight lows will be in the mid to upper 60s. && .AVIATION /00Z Friday THROUGH Wednesday/... The main forecast concern with this TAF update will be the scattered showers this evening causing brief localized drops in visibilities and ceilings. Then the attention will turn to patchy to areas of fog development tonight for central and northeast Ohio. MFD, CAK, and YNG will have scattered showers through early evening with MVFR drops in vis and ceilings. Eventually the showers will exit the area and the ceilings will lift to VFR for everyone. The next thing to watch will be patchy to areas of fog for MFD, CLE, CAK, and YNG with some MVFR 3sm to 5sm light fog and possible ceilings back down to 3K of so. Have included possible 2sm fog for CAK after 06z through 12z in the morning. YNG may have some IFR ceilings try to redevelop tonight around 700 to 900 feet between 8z and 12z tonight. We didn't go as low as some guidance suggest but something to be mindful of. Otherwise, all locations return to VFR by later Friday morning through the rest of the TAF period. Winds will be light and variable tonight shift to a south-southwest wind 5 to 10 knots. Winds will become 8 to 12 knots during the day with some possible gusts up to 20 knots during the afternoon. Outlook...Non-VFR possible with isolated showers through Friday afternoon. VFR conditions expected this weekend into early next week. && .MARINE... Weak troughing over Lake Erie will provide light southerly winds through tonight, before southwesterly flow develops as high pressure begins to build over the region Friday through Tuesday. Winds will most likely increase over the weekend and may approach or slightly exceed 20 knots in open waters Saturday, but don't expect Small Craft Advisory conditions in the nearshore zones due to the southwesterly flow. Winds should relax Sunday and will be under 10 knots through at least the first half of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Griffin/Sefcovic SHORT TERM...Maines LONG TERM...Maines AVIATION...Griffin MARINE...Maines
Hazardous weather outlook, Jun 3, 6:01 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 601 AM EDT Thu Jun 3 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-041015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 601 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 5:15 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD MARION 40.58N 83.13W
06/03/2021 MARION OH LAW ENFORCEMENT
SEVERAL ROADWAYS WERE IMPASSABLE DUE TO HIGH
WATER IN DOWNTOWN MARION. SEVERAL ROADS WERE
CLOSED DUE TO HIGH WATER. FIRE DEPT
CONDUCTED SEVERAL WATER RESCUES OF PEOPLE IN
CARS STRANDED BY HIGH WATER ON ROADS.
SEVERAL LOCAL BUSINESSES SAID WATER WAS TWO
FEET DEEP OUTSIDE THEIR BUSINESS AND OVER
THE CURB AND SIDEWALKS INTO PARKING LOTS.
&&
MGLocal storm report, Jun 3, 5:24 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD MARION 40.58N 83.13W
06/03/2021 MARION OH PUBLIC
SEVERAL ROADS WERE IMPASSABLE AND CLOSED DUE TO HIGH
WATER IN DOWNTOWN MARION. FIRE DEPT CONDUCTED SEVERAL
WATER RESCUES OF PEOPLE IN CARS STRANDED DUE TO HIGH
WATER ON ROADS. SEVERAL LOCAL BUSINESSES SAID WATER WAS
TWO FEET DEEP OUTSIDE THEIR BUSINESS. THE HIGH WATER WAS
OVER THE CURBS ONTO THE SIDEWALKS AND PARKING LOTS.
&&
MGRIFFINSpecial weather statement, Jun 3, 8:18 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 818 PM EDT Thu Jun 3 2021 OHZ009-019-040115- Huron-Erie- 818 PM EDT Thu Jun 3 2021 ...A FEW FUNNEL CLOUDS POSSIBLE THIS EVENING... A few funnel clouds remain possible through this evening. A funnel cloud was recently reported by the Erie County, OH Sheriff's Office. They typically hang down a few hundred feet from the cloud base and last only a few minutes before dissipating. In the rare case that a circulation did reach the ground...only minor damage would be expected. LAT...LON 4128 8274 4133 8251 4115 8237 4107 8270 TIME...MOT...LOC 0015Z 341DEG 2KT 4124 8260 Kahn
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:29 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 4, 3:55 AM EDT | Dense Fog Advisory | CLE | Ashland, Ashtabula, Geauga, Holmes, Knox, Marion and 8 more | 5 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.